Mikie/Tansy/Ralph & any others:Sudden Rx Sensitivity

Discussion in 'Fibromyalgia Main Forum' started by pastel, Sep 13, 2005.

  1. pastel

    pastel New Member

    I've not been posting for several weeks because of the usual, but writ large. Then 3 weeks ago I began to over-react to effexor xr which I have been on successfully for
    5 years.

    It came out of the blue, wiping me out with sedation, nausea, edema and etc. My pharmacist suggested lowering
    the dose to 37.5 from 75 mg and that has helped; however
    it's still too much.

    Now I'm taking 3/4 of a 37.5 capsule at bedtime instead
    of the larger dose with breakfast and the nausea, druggy
    feelings persist although at a reduced level.

    It's been so good for me with depression, cognitive function
    and brain fog, and with sleep. So I'm concerned and wondering what on earth is going on.

    Lately I've lost about 12 lbs (need to lose at least 25 more), slowly over 3 months and 6 weeks ago stopped drinking
    coffee.

    Have any of you experienced sudden sensitivity to medication? Any suggestions? Thanks

    Catherine
  2. amberini

    amberini New Member

    I took Effexor for several years also. Gradually it stopped helping pain and sleep. My doctor increased the dosage. That caused many nausea, burning headaches, muscle twitching, profuse sweating, extreme irritability and probably more things but I have forgotten.
    I did try to taper the dosage but the problems presisted. I stopped and endured 6 weeks of torture.

    I know from past experiences that I am sensitive to medications. Don't know if it has anything to do with liver function, my blood work is always fine.

    Maybe a talk with your doctor about alternative medications could be in your benefit.
    Hope you feel better.
  3. tansy

    tansy New Member

    the remedyfind web site, there are pages of patient feedback on effexor there good and bad.

    Reacting to medications even after we have been on them a while is not uncommon in these DDs, just as paradoxical reactions often occur. I have gone from a med really helping to suddenly having adverse effects. Sometimes, like my symptoms, how I respond to meds or alternatives, cycles.

    ADs are problematic generally for a lot of us, this is probably a good thing for those who do not have clinical depression, for those who have depression as well it may take trial and error to find the right one or in your case a good alternative.

    I hope someone with more knowledge on ADs can give you some suggestions, and their valuable knowledge, so you can consider all your options on the best way of dealing with this.

    Thinking of you and wishing this problem resolves, or is resolved for you, soon.

    love, Tansy[This Message was Edited on 09/13/2005]
  4. pam_d

    pam_d New Member

    ...could it be that your weight loss is influencing the effect your dosage has on your body? I know my husband, who is a diabetic on oral medication, has to adjust the dose of his blood sugar lowering med if he even drops 5-7 pounds or so...

    I'm just wondering if that has anything to do with it?

    Just a thought...hope you get some answers.

    Hugs,
    Pam
  5. Mikie

    Mikie Moderator

    He or she needs to know what is going on. I'm so sorry. It sucks when a med stops working or even worse, causes sudden side effects. Good luck to you.

    Love, Mikie
  6. pastel

    pastel New Member

    Forgot to mention that I have spoken with my dr. and she
    is mystified as well, but concurs with the pharmacist.(Dr.
    was on vac. when this all started).

    Wanted you'all to share your experiences because we're not
    the usual patients are we and sometimes I learn more here
    than from the official medico's...not to disparage them
    as their care has been wonderful overall.

    Thanks Tansy for noting that meds have sometimes worked this
    way for you and for reminding me of remedyfind.

    Ralph I'll check out the NAET posts.

    The weight loss may well be part of this I figure, well
    I'm starting to get my figure back anyway.

    Will let you know how it pans out.

    Catherine